Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 18, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 22, 2009, 3:21 PM EDT for King and Queen County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2009, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 22, 2009, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County King and Queen County, VA
The radar
The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:35 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 22, 2:35 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
235 PM EDT SAT AUG 22 2009
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH FROM THE WEST TODAY...AND
WILL DRIFT ACROSS OUR AREA THROUGH SUNDAY...BEFORE DISSIPATING ON
MONDAY. MEANWHILE...HURRICANE BILL WILL PASS SEVERAL HUNDRED MILES
EAST OF THE MID ATLANTIC COAST LATE SATURDAY THROUGH EARLY SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SPC HAS ISSUED SEVERE THUNDERSTORM WATCH 731 UNTIL 700 PM EDT FOR
ALL OF OUR COUNTIES AND CITIES...EXCEPT FOR LUNENBURG...MECKLENBURG...
AND BRUNSWICK VIRGINIA. A WIDE LINE OF ORGANIZED CONVECTION HAS
DEVELOPED AND IS MOVING ACROSS THE CENTRAL MID ATLANTIC. IN
ADDITION...CONVERGENT BOUNDARIES OUT AHEAD OF THIS LINE ENHANCED
BY ONSHORE FLOW RELATED TO THE CIRCULATION OF HURRICANE BILL ARE
INITIATING ADDITION CONVECTION. SOUTHEAST VA INTO NE NC HAS SEEN
THE MOST SUN TODAY AND AS THIS ACTIVITY CONTINUE TO PROGRESS TO
THE EAST/NORTHEAST EXPECT ADDITIONAL SEVERE STORMS TO DEVELOP.
SEVERE THREAT WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING
AROUND SUNSET.
HAVE ALSO ISSUED A FLASH FLOOD WATCH FOR THE LOWER
MARYLAND/VIRGINIA EASTERN SHORE (EXCLUDING NORTHAMPTON VA) WHERE
EARLIER SHOWERS AND STORMS PRODUCED ANYWHERE FROM 2 TO 4 INCHES
THIS MORNING AND EARLY AFTERNOON. FLASH FLOOD WATCH ALSO INCLUDES
THE WESTERN MIDDLE PENINSULA AND NORTHERN NECK...AS WELL AS
CAROLINE COUNTY VIRGINIA. FLASH FLOOD THREAT WILL DIMINISH AFTER
MIDNIGHT ONCE THE MAIN LINE EXIT OFFSHORE.
TONIGHT...
AS SLOW MOVING FRONT MOVES EASTWARD TONIGHT...SO TOO DOES THE HEAVY
RAIN THREAT GRADUALLY TRANSLATE FROM WEST TO THE EASTERN CWA TONIGHT.
WL CONTINUE TO HV LOCALLY HEAVY RAINFALL IN GRIDS FOR EAST OF
I-95 THROUGH MIDNIGHT....AND WL REMOVE POPS OVER THE WEST WELL
AFTER MIDNIGHT AS MODEST MIDLVL DRYING COMMENCES. CLEARING MAY
TAKE A BIT LONGER THAN INITIALLY EXPECTED...SO HIKED PRVS MIN
FORECAST UP A DEGREE OR TWO ON AVG. LOWS GENERALLY L/M60S
INLAND...U60S/NR 70 AT THE COAST.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SUNDAY...
UPR LVL TROF CROSSES THE AREA...WITH THE NAM/EURO (AND THE SREF
TO A WEAKER DEGREE) SPINNING UP A VORTMAX ACROSS THE NC PIEDMONT
ERY SUNDAY MORNING...TAKING IT ACROSS HAMPTON ROADS THROUGH
MIDDAY. MEANWHILE...THE COLD FRONT FINALLY SLIDES JUST OFFSHORE
SUNDAY MORNING...STALLING OUT THROUGH ERY MONDAY BEFORE
DISSIPATING TO BUILDING HIGH PRESSURE FROM THE WEST. WILL HOLD
ONTO SLIGHT CHANCE OF SHRA/TS DURING THE DAY SUN IN ASSOCIATION
WITH THE UPR DISTURBANCE AND WITH REMNANT LLVL MOISTURE POOLING
ALONG THE FRONT...ALTHOUGH WILL KEEP POPS OUT ACROSS THE WESTERN
CWA.
MAX TEMPS SUN A BIT WARMER WITH DRYING AIRMASS AND CLEARING
OCCURRING...MID TO UPR 80S. MIN TEMPS SUN NIGHT WILL BE SLIGHTLY
COOLER THAN TONIGHT...LWR 60S ERN VA PIEDMONT TO RIGHT AROUND 70
AT THE BEACHES.
MONDAY...
HIGH PRES CONTINUES TO BUILD IN FROM THE W MONDAY...SETTING UP A
MORE TRANQUIL WX PATTERN FOR THE REGION. SLIGHT CHANCE POPS AGAIN
ON MON FOR TYPICAL SCT AFTN/EVNG DIURNALLY DRIVEN CONVECTION. MAX
TEMPS MON WILL BE MID TO UPR 80S.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE LATEST GFS/ECMWF RUNS APPEAR TO BE IN DECENT ACCORD THROUGH
MID-WEEK IN TERMS OF THE MAIN FEATURES AFFECTING THE MID ATLC
REGION. THEREAFTER...COMPARED TO THE ECMWF THE GFS IS A BIT MORE
AMPLIFIED (DEEPER) WITH THE LONGWAVE UPR TROUGH TRAVERSING THE
NERN CONUS LATE IN THE WEEK/EARLY IN THE WEEK. UNTIL LATE IN THE
WEEK (THU/FRI)...WEATHER ACROSS THE REGION LOOKS RATHER BENIGN
WITH NOTHING OTHER THAN TYPICAL DIURNALLY DRIVEN AFTERNOON/EVENING
ISOLATED SHRA/TS ACTIVITY (SLIGHT CHANCE 20%)...AND DRY OVERNIGHT.
FOR NOW...GIVEN THE ECMWF/GFS DISCREPANCY WITH THE NRN TROUGH BY
FRI...HAVE CAPPED POPS TO 20% (NEAR CLIMO NORMS) ON FRI AS WELL.
THE GFS WOULD SUGGEST A MORE VIGOROUS COLD FRONT PLOWING S THROUGH
THE FCST REGION THU NIGHT/FRI (WITH 850 MB TEMPS FALLING AOB 10C)...
WHEREAS THE ECMWF IS MUCH MORE WEAKER/FLATTER WITH THE UPR TROUGH
AND THUS MORE BAROTROPIC IN NATURE...I.E. WITH THE FRONT
ESSENTIALLY WASHING OUT BY THE TIME IT DROPS INTO THE MID ATLC REGION.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SLOLY MVG FNTL BNDRY ACRS RGN TDA/TNGT. CVRG OF PCPN...AND
ASSOCIATED LWR CIGS/VSBYS PROBLEMATIC. HIEST PROB FOR IFR/MVFR
INLAND TDA...SHIFTING EWD THIS EVE/TNGT. GRDL IMPRVMNT/GENLY VFR FM
SUN THROUGH ERY NEXT WK.
&&
.MARINE...
LNG PD SWELLS HV ARRIVED...AND SEA HGTS CONTG TO (GRDLY) RISE THRUT
TDA/TNGT. STARTING OUT BTWN 5-7 FT ERY THIS MRNG...XPCTD TO REACH AN
AVG OF 8-12 FT OFFSHR...NRSHR OF 5-8 FT. ADVSRYS UP (FOR HAZARDOUS
SEAS...HIGH SURF...HIGH RIP CURRENT). ALSO...OCN OVRWASH PSBL AT
TIME OF HI TIDE. NOW IN WAIT AND SEE MODE AND PSBLY ADJST FCST AS
NEC BASED ON CONDS/TRENDS. OTRW...FNTL BNDRY SETTLES OVR THE WTRS
TDA...IS SLO TO EXIT THE CST TNGT/ERY SUN. MDLS SUGG LINGER TROUGH
INVOF WTRS INTO ERY NEXT WK. WNDS STARTING OUT SSW TDA
(10-20KT)...BCMG VRBL (AND SPDS GENLY AOB 10KT) FOR LT TDA INTO MON.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ021>025.
HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR MDZ025.
NC...HIGH SURF ADVISORY UNTIL NOON EDT SUNDAY FOR NCZ102.
VA...HIGH SURF ADVISORY UNTIL NOON EDT SUNDAY FOR VAZ098.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ064-072>078-085-
099.
HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR VAZ099-100.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT SUNDAY
FOR ANZ650-652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ632.
&&
SYNOPSIS...JRL/MAM
NEAR TERM...JRL/MAM
SHORT TERM...MAM
LONG TERM...BKH
AVIATION...ALB
MARINE...ALBHazardous weather outlook, Aug 22, 2:27 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 227 PM EDT SAT AUG 22 2009 ANZ650-652-654-656-658-231830- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 227 PM EDT SAT AUG 22 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM EDT SUNDAY... ...SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MDZ021>023-VAZ064-072>078-085-231830- DORCHESTER-WICOMICO-SOMERSET-CAROLINE-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX- 227 PM EDT SAT AUG 22 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ630-631-633-NCZ012>016-030>032-VAZ048-049-060>063-067>071-080>084- 086>094-096-097-231830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CURRITUCK SOUND-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE- 227 PM EDT SAT AUG 22 2009 ...SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...CURRITUCK SOUND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...HEAVY RAINFALL IS POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ017-VAZ095-231830- INLAND CURRITUCK-NORFOLK/PORTSMOUTH- 227 PM EDT SAT AUG 22 2009 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... ...SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. IN ADDITION...HEAVY RAINFALL IS POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ102-VAZ098-231830- OUTER BANKS CURRITUCK-VIRGINIA BEACH- 227 PM EDT SAT AUG 22 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... ...SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. HIGH RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. IN ADDITION...HEAVY RAINFALL IS POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MDZ025-VAZ099-231830- MARYLAND BEACHES-ACCOMACK- 227 PM EDT SAT AUG 22 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... ...SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. HIGH SURF ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MDZ024-231830- INLAND WORCESTER- 227 PM EDT SAT AUG 22 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... ...SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HIGH RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. VAZ065-066-079-231830- MECKLENBURG-LUNENBURG-BRUNSWICK- 227 PM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS. ANY ACTIVITY THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. VAZ100-231830- NORTHAMPTON VA- 227 PM EDT SAT AUG 22 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... ...SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. HIGH RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. IN ADDITION...HEAVY RAINFALL IS POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ632-231830- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 227 PM EDT SAT AUG 22 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... ...SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. LEWITSKY
In the hours before
Special weather statement, Aug 22, 1:03 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 103 PM EDT SAT AUG 22 2009 VAZ064-072-221800- CAROLINE VA-KING WILLIAM VA- 103 PM EDT SAT AUG 22 2009 ...STRONG THUNDERSTORM MOVING TOWARD EASTERN CAROLINE COUNTY... AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BEULAHVILLE...OR ABOUT 10 MILES WEST OF SAINT STEPHENS CHURCH...MOVING NORTH AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DUANE FORK AT 130 PM EDT. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WRS
Special weather statement, Aug 22, 1:11 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 111 PM EDT SAT AUG 22 2009 MDZ023>025-VAZ099-100-221830- ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-NORTHAMPTON VA-SOMERSET MD- 111 PM EDT SAT AUG 22 2009 ...HEAVY RAINFALL AND STRONG THUNDERSTORMS DRIFTING ACROSS THE EASTERN SHORE... AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY RAINFALL AND STRONG THUNDERSTORMS FROM SNOW HILL TO EXMORE...OR FROM 10 MILES NORTHEAST OF POCOMOKE CITY TO EXMORE. THIS LINE WAS NEARLY STATIONARY. THE STRONG THUNDERSTORMS WILL BE NEAR... WILLIS WHARF AROUND 215 PM EDT... SNOW HILL AROUND 220 PM EDT... ONLEY AROUND 230 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LEWITSKY
Special weather statement, Aug 22, 1:16 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 116 PM EDT SAT AUG 22 2009 VAZ060-065>067-079-221815- BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA- 116 PM EDT SAT AUG 22 2009 ...STRONG THUNDERSTORMS MOVING ACROSS MECKLENBURG AND LUNENBURG COUNTIES... AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CHASE CITY TO 20 MILES SOUTHWEST OF EBONY...OR FROM CHASE CITY TO 7 MILES SOUTHWEST OF WARRENTON...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...ROGERS CORNER AROUND 120 PM EDT...PLANTERSVILLE AROUND 125 PM EDT...PALMER SPRINGS AROUND 130 PM EDT...BLEVINS CORNER AROUND 135 PM EDT... WIGHTMAN AROUND 140 PM EDT...AND PLEASANT GROVE AROUND 145 PM EDT. WIND GUSTS TO 50 MPH...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TORRENTIAL RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WRS
Local storm report, Aug 22, 1:42 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
142 PM EDT SAT AUG 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG CHASE CITY 36.80N 78.46W
08/22/2009 MECKLENBURG VA LAW ENFORCEMENT
TREES DOWN.
&&
WSAMMLERSpecial weather statement, Aug 22, 2:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 235 PM EDT SAT AUG 22 2009 NCZ012>014-030-VAZ087-088-092-093-096-221930- BERTIE NC-GATES NC-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX VA- 235 PM EDT SAT AUG 22 2009 ...STRONG THUNDERSTORM MOVING ACROSS INTERIOR SOUTHEAST VIRGINIA AND INTERIOR NORTHEAST NORTH CAROLINA... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM GREEN PLAIN TO 17 MILES SOUTHWEST OF LEWISTON WOODVILLE...OR FROM 7 MILES EAST OF EMPORIA TO 9 MILES EAST OF TARBORO...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LASKER AROUND 240 PM EDT...RICH SQUARE AROUND 245 PM EDT...DREWRYVILLE AROUND 250 PM EDT...SEVERN AROUND 255 PM EDT...QUITSNA AROUND 300 PM EDT...AND CAPRON AROUND 305 PM EDT. WIND GUSTS TO 45 MPH...TORRENTIAL RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TORRENTIAL RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WRS
Local storm report, Aug 22, 3:10 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 PM EDT SAT AUG 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 WSW EXIT 17 ALONG I 9 36.76N 77.49W
08/22/2009 GREENSVILLE VA LAW ENFORCEMENT
TREE DOWN PARTIALLY ON I-95 BETWEEN MILE MARKER 16 AND
17.
&&
WSAMMLERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:49 AM EDT | Areal Flood Advisory | AKQ | Gloucester, King and Queen, Lancaster, Middlesex | 86 min |
| Aug 22, 1:01 PM EDT | Areal Flood Advisory | AKQ | Accomack, Northampton | 119 min |
| Aug 22, 1:37 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Lunenburg, Mecklenburg, City of Emporia | 38 min |
| Aug 22, 1:51 PM EDT | Tornado Warning | AKQ | Goochland, Powhatan | 11 min |
| Aug 22, 1:58 PM EDT | Areal Flood Advisory | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Hanover, Louisa and 4 more | 2 hr |
| Aug 22, 1:58 PM EDT | Flash Flood Watch | AKQ | Accomack, Caroline, Lancaster, Middlesex, Northumberland, Richmond and 1 more | 7 hr |
| Aug 22, 2:22 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Greensville, Prince George, Sussex, City of Petersburg | 38 min |
| Aug 22, 2:36 PM EDT | Areal Flood Advisory | AKQ | Amelia, Caroline, Chesterfield, Dinwiddie, Essex, Goochland and 11 more | 114 min |
| Aug 22, 2:57 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Prince George, City of Colonial Heights, City of Hopewell | 22 min |
| Aug 22, 3:10 PM EDT | Areal Flood Advisory | AKQ | City of Norfolk, City of Virginia Beach | 65 min |
| Aug 22, 3:20 PM EDT | Areal Flood Advisory | AKQ | Caroline, Essex, Northumberland, Richmond, Westmoreland | 85 min |
| Aug 22, 3:25 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 2 hr |
| Aug 22, 3:45 PM EDT | Areal Flood Advisory | AKQ | Essex, Gloucester, King and Queen, King William, Lancaster, Middlesex and 1 more | 60 min |
| Aug 22, 3:46 PM EDT | Areal Flood Advisory | AKQ | Essex, Gloucester, King and Queen, King William, Lancaster, Middlesex and 1 more | 119 min |
| Aug 22, 3:48 PM EDT | Areal Flood Advisory | AKQ | Gloucester, James City, York, City of Hampton, City of Newport News, City of Poquoson and 1 more | 87 min |
| Aug 22, 4:23 PM EDT | Special Marine Warning | AKQ | 97 min | |
| Aug 22, 4:24 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 22, 5:20 PM EDT | Special Marine Warning | AKQ | 85 min | |
| Aug 22, 5:42 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Aug 22, 9:21 AM EDT | Areal Flood Advisory | AKQ | Somerset, Wicomico | 114 min |
| Aug 22, 11:17 AM EDT | Areal Flood Advisory | AKQ | Somerset, Wicomico, Worcester | 118 min |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.